Alert archive / New York / Flash Flood Warnings in 2003
Flash Flood Warning 16, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 10, 2003, 4:26 PM EDT for Rensselaer County, Washington County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2003, 4:26 PM EDT (20:26 UTC)
- Expired
- Aug 10, 2003, 6:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Rensselaer County, NY, Washington County, NY
The radar
The Albany radar (KENX), 68 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 102026 FFWALY NYC083-115-102230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 426 PM EDT SUN AUG 10 2003 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL RENSSELAER COUNTY IN EASTERN NEW YORK SOUTHWESTERN WASHINGTON COUNTY IN EASTERN NEW YORK * UNTIL 630 PM EDT * AT 415 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN NORTH CENTRAL RENSSELAER AND SOUTHWESTERN WASHINGTON COUNTIES. * LOCATIONS IN THE WARNING INCLUDE...BABCOCK LAKE...CAMBRIDGE...EAGLE BRIDGE...NORTH EASTON...PITTSTOWN...SCHAGHTICOKE...SOUTH CAMBRIDGE AND VALLEY FALLS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 4306 7334 4275 7342 4290 7367 4307 7357
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:45 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 10, 3:45 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT SUN AUG 10 2003 WORKZONES AVAILABLE. .DISC...ALREADY BUSY WITH WARNINGS AT THIS TIME. WHEN WILL IT EVER END? IF IT DOESNT SOON...WE ALL MIGHT BE BUILDING ARKS HAVE ALREADY ISSUED A FFW FOR SE SARATOGA AS FLOODING REPORTED THERE. ACTIVITY HAS FORMED EARLIER THAN YESTERDAY. WE APPEAR TO BE IN A TRUE TROPICAL AIR MASS AGAIN AS ONCE AGAIN...WE HAVE LOST OUR HAZE AND CAN SEE THE CB PRODUCING THE FLOODS IN SE SARATOGA COUNTY FROM OUR OFFICE. FOCUSING BOUNDARIES ARE HARD TO FIND TODAY...BUT IT APPEARS ONE IS JUST TO THE WEST OF THE HUDSON VALLEY...AND ANOTHER PERHAPS OVER WESTERN NY STATE. HAVE FOLLOWED A BLEND OF THE ETA/GFS...WHICH PUSHES THESE BOUNDARIES (VERY SLOWLY EAST). AT THAT SAME TIME...A NEW COLD FRONT...SLIDING OVER EASTERN CANADA...WILL INTERACT WITH THIS SOUP SOMETIME TOMORROW AS IT APPROACHES NY STATE. THIS FRONT IS FORECAST TO SLOWLY SLIP SOUTH AND EAST WITH TIME...BUT NOT BEFORE LIKELY STALLING AWHILE ON TUESDAY. UNFORTUNATELY...FELT COMPELLED TO THROW CHANCE BACK IN FOR EVERYWHERE ON WEDNESDAY. BY THURSDAY...DRIER (BUT WARMER AIR) FINALLY INFILTRATES FROM CANADA. .EXTENDED...AS USUAL SOME UNCERTAINTIES HAVE ARISEN. THE OLDER MODELS...ESP THE EUROPEAN INDICATE A POSSIBLE HEATWAVE FOR THE UPCOMING WEEKEND WITH LITTLE OR NO RAIN. HOWEVER...THE LATEST GFS INDICATES ANOTHER TROUGH BRINGING A ROUND OF POSSIBLE UNSETTLED WEATHER FOR NEXT SATURDAY. THIS TROUGH IS FORECAST TO MOVE EAST BY SUNDAY...UNLIKE ITS PREDECCESOR. DUE TO CONSENSUS...WE (ALONG WITH MY NEIGHBORING STATIONS) HAVE OPTED TO KEEP SATURDAY DRY FOR NOW...AND AWAIT ANOTHER ROUND OF GUIDANCE BEFORE MENTIONING ANY CHANCES ON SATURDAY. .HYDROLOGICAL STATUS...RIGHT NOW...SE SARATOGA COUNTY UNDER THE GUN AS UP TO 2 INCHES OF RAIN HAS FALLEN IN ABOUT AN HOUR...CAUSING FLOODING FROM STILLWATER ON SOUTH. MORE HEAVY RAINERS FALLING ACROSS THE CATSKILLS. WE ISSUED A NEW FFA EXCLUDING THE HUDSON VALLEY...WHERE OUR ONE AND ONLY FFW IS TAKING PLACE. STILL BELIEVE THE BIGGER THREAT OF FLOODING MIGHT BE OVER THE ELEVATED AREAS...BUT STAY TUNED. MORE OF THE SAME CAN BE EXPECTED TOMORROW AND TUESDAY...WITH THE ACTIVITY DIURNALLY DRIVEN. .ALY...FLOOD WATCH CTZ001-013-MAZ001-025-NYZ032-033-038>040-047-048-051-058-063- 082-VTZ013>015-110200- HWJIV
Hazardous weather outlook, Aug 10, 4:55 AM EDT, 11 hours 31 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 455 AM EDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...TODAY...NO SEVERE THUNDERSTORMS ARE FORECAST TODAY. HOWEVER, TORRENTIAL RAINFALL IS POSSIBLE WITH SHOWERS AND THUNDERSTORMS, WHICH COULD PRODUCE FLASH FLOODING IN A FEW SPOTS, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 10, 2:05 PM EDT, 2 hours 21 minutes before
NYZ041-050-084-101830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 205 PM EDT SUN AUG 10 2003 ...STRONG THUNDERSTORMS IN SARATOGA AND WASHINGTON COUNTIES... AT 205 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES EAST OF ROUND LAKE...OR 4 MILES NORTHWEST OF MECHANICVILLE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING POSSIBLE WIND GUSTS IN EXCESS OF 30 MPH...AND TORRENTIAL RAIN...WILL BE NEAR...SARATOGA LAKE AND SARATOGA SPRINGS AT 210 PM EDT...NORTH EASTON AT 225 PM EDT... SCHUYLERVILLE AND NORTHUMBERLAND AT 230 PM EDT. UP TO AN INCH OF RAINFALL CAN BE EXPECTED WITH THIS STORM. THIS RAINFALL WILL CAUSE PONDING ON SOME ROADWAYS AND FURTHER RISES ON CREEKS...INCLUDING THE KAYDEROSSERAS.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:22 PM EDT | Flash Flood Warning | ALY | Saratoga | 113 min |
| Aug 10, 5:09 PM EDT | Flash Flood Warning | ALY | Saratoga | 2 hr |
Nearby
Flash Flood Warnings in New York, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.